Alert archive / Illinois / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 21, NWS Chicago, IL
NWS Chicago, IL issued this severe thunderstorm warning at May 15, 2009, 6:09 PM CDT for Ford County, Iroquois County, Illinois; Benton County, Newton County, Indiana. It was in force for 66 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 15, 2009, 6:09 PM CDT (23:09 UTC)
- Expired
- May 15, 2009, 7:15 PM CDT
- In force
- 66 min
- Issued by
- NWS Chicago, IL
- Area
- Storm-based polygon
Counties Ford County, IL, Iroquois County, IL, Benton County, IN, Newton County, IN
The radar
The Chicago radar (KLOT), 120 km from the middle of the area, began a volume at 23:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 15, 6:12 PM CDT | HAIL 0.5 | Paxton, IL | |
| May 15, 6:15 PM CDT | HAIL 0.75 | Paxton, IL | STRONG WINDS BUT NO DAMAGE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 15, 2:39 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.2 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1235 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 109 m²/s²
- 0-3 km storm-relative helicity
- 242 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLOT 152309
SVRLOT
ILC053-075-INC007-111-160015-
/O.NEW.KLOT.SV.W.0021.090515T2309Z-090516T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
609 PM CDT FRI MAY 15 2009
THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN FORD COUNTY IN EAST CENTRAL ILLINOIS...
SOUTHERN IROQUOIS COUNTY IN EAST CENTRAL ILLINOIS...
WESTERN BENTON COUNTY IN NORTHWEST INDIANA...
SOUTHWESTERN NEWTON COUNTY IN NORTHWEST INDIANA...
* UNTIL 715 PM CDT...815 PM EDT...
* AT 608 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED A LINE OF
SEVERE THUNDERSTORMS LOCATED ALONG A LINE EXTENDING FROM 6 MILES
NORTHWEST OF BUCKLEY TO PAXTON...AND MOVING NORTHEAST AT 30 MPH.
THESE STORMS ARE CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
BUCKLEY BY 620 PM...
CISSNA PARK BY 635 PM...
CLAYTONVILLE BY 645 PM...
WATSEKA BY 650 PM...
MILFORD BY 655 PM...
STOCKLAND...AND SHELDON BY 710 PM...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS LINE OF STORMS. SEEK SHELTER INSIDE A STURDY
BUILDING AND STAY AWAY FROM WINDOWS
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM FRIDAY EVENING...
1100 PM FRIDAY EVENING...FOR EAST CENTRAL ILLINOIS.
&&
LAT...LON 4040 8822 4065 8822 4088 8749 4049 8747
4048 8793 4040 8794
TIME...MOT...LOC 2308Z 247DEG 26KT 4065 8812 4042 8814
$$
KREIN4 follow-up statements
000
WWUS53 KLOT 152325
SVSLOT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
625 PM CDT FRI MAY 15 2009
ILC053-075-INC007-111-160015-
/O.CON.KLOT.SV.W.0021.000000T0000Z-090516T0015Z/
FORD IL-IROQUOIS IL-NEWTON IN-BENTON IN-
625 PM CDT FRI MAY 15 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM
CDT...815 PM EDT...FOR WESTERN BENTON...SOUTHWESTERN NEWTON...
SOUTHERN IROQUOIS AND SOUTHEASTERN FORD COUNTIES...
AT 624 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM ONARGA TO 7 MILES SOUTH OF
CISSNA PARK...MOVING NORTHEAST AT 30 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
CISSNA PARK BY 630 PM...
CLAYTONVILLE BY 635 PM...
WATSEKA...WOODLAND...WELLINGTON...AND MILFORD BY 650 PM...
STOCKLAND BY 700 PM...
IROQUOIS...FREELAND PARK...AND DUNNINGTON BY 810 PM...
THIS IS A DANGEROUS LINE OF STORMS. SEEK SHELTER INSIDE A STURDY
BUILDING AND STAY AWAY FROM WINDOWS
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM FRIDAY EVENING...
1100 PM FRIDAY EVENING...FOR EAST CENTRAL ILLINOIS.
LAT...LON 4040 8822 4065 8822 4088 8749 4049 8747
4048 8793 4040 8794
TIME...MOT...LOC 2324Z 247DEG 26KT 4069 8797 4048 8791
$$
KREIN000
WWUS53 KLOT 152338
SVSLOT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
638 PM CDT FRI MAY 15 2009
ILC053-075-INC007-111-160015-
/O.CON.KLOT.SV.W.0021.000000T0000Z-090516T0015Z/
FORD IL-IROQUOIS IL-NEWTON IN-BENTON IN-
638 PM CDT FRI MAY 15 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM
CDT...815 PM EDT...FOR WESTERN BENTON...SOUTHWESTERN NEWTON...
SOUTHERN IROQUOIS AND SOUTHEASTERN FORD COUNTIES...
AT 638 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES WEST OF WOODLAND TO
WELLINGTON...MOVING NORTHEAST AT 30 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
WOODLAND...WELLINGTON...AND MILFORD BY 645 PM...
WATSEKA BY 650 PM...
STOCKLAND BY 655 PM...
IROQUOIS...FREELAND PARK...DUNNINGTON...AND SHELDON BY 705 PM...
RAUB BY 810 PM...
THIS IS A DANGEROUS LINE OF STORMS. SEEK SHELTER INSIDE A STURDY
BUILDING AND STAY AWAY FROM WINDOWS
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM FRIDAY EVENING/1100
PM FRIDAY EVENING/ FOR EAST CENTRAL ILLINOIS.
LAT...LON 4040 8821 4070 8805 4088 8749 4049 8747
4048 8793 4040 8794
TIME...MOT...LOC 2338Z 247DEG 26KT 4074 8782 4051 8773
$$
KREIN000
WWUS53 KLOT 152354
SVSLOT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
654 PM CDT FRI MAY 15 2009
INC111-160003-
/O.CAN.KLOT.SV.W.0021.000000T0000Z-090516T0015Z/
NEWTON IN-
654 PM CDT FRI MAY 15 2009
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN NEWTON COUNTY IS
CANCELLED...
A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 100 AM CDT SATURDAY
MORNING FOR NORTHWEST INDIANA.
LAT...LON 4040 8806 4055 8792 4072 8748 4049 8747
4048 8793 4040 8794
TIME...MOT...LOC 2353Z 247DEG 26KT 4069 8757 4045 8753
$$
ILC053-075-INC007-160015-
/O.CON.KLOT.SV.W.0021.000000T0000Z-090516T0015Z/
FORD IL-IROQUOIS IL-BENTON IN-
654 PM CDT FRI MAY 15 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM
CDT...815 PM EDT...FOR WESTERN BENTON...SOUTHEASTERN IROQUOIS AND
SOUTHEASTERN FORD COUNTIES...
AT 653 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM STOCKLAND TO 9 MILES SOUTH
OF DUNNINGTON...MOVING NORTHEAST AT 30 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
FREELAND PARK...AND DUNNINGTON BY 800 PM...
THIS IS A DANGEROUS LINE OF STORMS. SEEK SHELTER INSIDE A STURDY
BUILDING AND STAY AWAY FROM WINDOWS
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FRIDAY EVENING
FOR EAST CENTRAL ILLINOIS. A TORNADO WATCH ALSO REMAINS IN EFFECT
UNTIL 100 AM CDT...200 AM EDT SATURDAY MORNING FOR NORTHWEST INDIANA.
LAT...LON 4040 8806 4055 8792 4072 8748 4049 8747
4048 8793 4040 8794
TIME...MOT...LOC 2353Z 247DEG 26KT 4069 8757 4045 8753
$$
KREIN000
WWUS53 KLOT 160013
SVSLOT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
713 PM CDT FRI MAY 15 2009
ILC053-075-INC007-160022-
/O.EXP.KLOT.SV.W.0021.000000T0000Z-090516T0015Z/
FORD IL-IROQUOIS IL-BENTON IN-
713 PM CDT FRI MAY 15 2009
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN BENTON...SOUTHEASTERN
IROQUOIS AND SOUTHEASTERN FORD COUNTIES EXPIRES AT 715 PM CDT...815
PM EDT...
THUNDERSTORMS HAVE EXITED THE WARNED AREA. HOWEVER...A SEVERE
THUNDERSTORM WARNING REMAINS IN EFFECT FOR BENTON COUNTY UNTIL 845
PM EDT.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FRIDAY EVENING
FOR EAST CENTRAL ILLINOIS. A TORNADO WATCH ALSO REMAINS IN EFFECT
UNTIL 100 AM CDT...200 AM EDT SATURDAY MORNING FOR NORTHWEST
INDIANA.
LAT...LON 4040 8806 4055 8792 4072 8748 4049 8747
4048 8793 4040 8794
TIME...MOT...LOC 0012Z 247DEG 26KT 4074 8740 4050 8736
$$
KREINWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 3:46 PM CDT, 2 hours 23 minutes earlier.
Area forecast discussion, May 15, 3:46 PM CDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
346 PM CDT FRI MAY 15 2009
.DISCUSSION...
344 PM CDT
HEAVY RAIN AND SEVERE WEATHER POTENTIAL WILL CONTINUE TO BE THE MAIN
FORECAST CONCERN TONIGHT. HAVE CANCELLED WIND ADVISORY FOR NORTH
CENTRAL ILLINOIS AS SOUTHEAST WINDS HAVE DROPPED BELOW ADVISORY
LEVELS.
WARM FRONT BEGINNING TO SHOW SIGNS OF LIFTING NORTHWARD AT A FASTER
CLIP AND AT 19Z APPEARS TO HAVE MADE IT AS FAR NORTH AS JUST SOUTH
OF A SPI TO DEC TO HUF LINE. THIS FRONT WILL CONTINUE TO LIFT
NORTHWARD TO APPROXIMATELY INTERSTATE 80 CORRIDOR SHORTLY AFTER 00Z.
A VERY SHARP INSTABILITY GRADIENT IS ASSOCIATED WITH THIS WARM
FRONT WITH MUCAPES BETWEEN 2000-2500 J/KG BUILDING NORTHWARD FROM
SOUTH CENTRAL ILLINOIS. DESPITE WIDESPREAD RAIN/CLOUDS
TODAY...DESTABILIZATION SHOULD BE RAPID THIS EVENING ESPECIALLY
SOUTH OF INTERSTATE 80 ACROSS FAR SOUTHERN CWA BUT STILL SOME
QUESTION PERSISTS AS TO HOW FAR NORTH WARM FRONT WILL BE ABLE TO
PROGRESS DUE TO ONGOING ELEVATED THUNDER ACROSS NORTHERN ILLINOIS.
19Z MSAS CONTINUES TO INDICATE PRRESSURE FALLS ON THE ORDER OF 2
TO 3 MB PER 3 HOURS ACROSS NORTHWEST MISSOURI WITH SURFACE WAVE
DEVELOPING ACROSS WESTERN MISSOURI. THIS SFC LOW WILL TRACK ALONG
WARM FRONT AND WILL LIKELY BE THE MAIN FOCUS FOR SEVERE THREAT
THIS EVENING. THE GREATEST TORNADO THREAT STILL APPEARS TO BE FOR
FAR SOUTHERN PORTIONS OF THE FORECAST AREA WHERE CONVECTION WILL
LIKELY BECOME SURFACE OR NEAR SURFACE BASED TOWARD 00Z. SEVERE
THREAT BECOMES MUCH MORE QUESTIONABLE FURTHER TO THE NORTH ACROSS
NORTHERN HALF OF FORECAST AREA DUE TO POSSIBILITY OF CONVECTION
REMAINING MORE ELEVATED. DEEPEST MOISTURE AND HIGHEST PWATS ARE
EXPECTED TO OVERSPREAD THE FORECAST AREA IN THE 00-06Z TIME FRAME.
HEAVY RAIN STILL A CONCERN WITH SOME AREAS ACROSS SOUTHERN HALF OF
FORECAST AREA RECEIVING BETWEEN 1 AND 2 INCHES OF RAIN SO FAR TODAY.
STRONG LOW LEVEL CONVERGENCE WITH THE COLD FRONT AND BETTER UPPER
FORCING WITH THE APPROACHING NORTHERN/CENTRAL PLAINS UPPER TROUGH
SHOULD SUPPORT ANOTHER ROUND OF HEAVY RAIN BEFORE PRECIP ENDS
OVERNIGHT. STILL EXPECTING TOTAL RAINFALL AMOUNTS OF 1 TO 3 INCHES WITH
SOME LOCALIZED HIGHER AMOUNTS. WILL CONTINUE THE FLASH FLOOD WATCH
THROUGH LATE TONIGHT FOR ALL OF THE FORECAST AREA.
COOL CONDITIONS IN STORE FOR TOMORROW WITH BREEZY CONDITIONS AND
FAIRLY STRONG COLD ADVECTION. CORE OF LOW LEVEL COLD AIR RATHER
IMPRESSIVE FOR MID MAY WITH 850 HPA TEMPS DROPPING TO -10 TO 15 DEG
CELS ACROSS THE NORTHERN GREAT LAKES. WFO LOT FORECAST AREA GETS
CLIPPED BY THIS COLD CORE...AND HIGHS TOMORROW SHOULD RANGE FROM
AROUND 60 NORTH TO THE LOWER TO MID 60S SOUTH. SFC HIGH WILL BUILD
INTO THE MID MS RIVER VALLEY SUNDAY MORNING...AND MENTION OF FROST
ACROSS THE FAR NORTH...WITH THE GREATEST POTENTIAL OF FROST LIKELY
ACROSS NORTH CENTRAL ILLINOIS CLOSER TO THE RIDGE AXIS. VERY
LITTLE MODERATION IN TEMPS EXPECTED FOR SUNDAY WITH ANOTHER COOL DAY.
HAVE NOT MADE SIGNIFICANT CHANGES TO THE EXTENDED TODAY. THE GFS HAS
TRENDED A BIT MORE TOWARD THE ECMWF IDEA OF A MORE SUPPRESSED BROAD
UPPER RIDGE ACROSS WESTERN CONUS AS AN UPPER LEVEL SHORTWAVE TROUGH
MOVES ACROSS SOUTH CENTRAL CANADA. A COLD FRONT ASSOCIATED WITH THIS
CANADIAN TROUGH WILL LIKELY TRACK SOUTHWARD INTO WESTERN GREAT LAKES
REGION ON TUESDAY...AND HAVE KEPT CHANCE POPS FOR TSRA ACROSS FAR
NORTHERN ILLINOIS ON TUESDAY. DUE TO RUN TO RUN INCONSISTENCY IN THE
WED THRU FRI PERIOD HAVE OPTED TO KEEP FORECAST DRY ALTHOUGH WITH
FAIRLY PROGRESSIVE FLOW PATTERN AND INDICATIONS OF A PARADE OF
SHORT WAVES MOVING ACROSS SOUTHERN CANADA...MAY BE PRONE TO
ADDITIONAL FRONTAL PASSAGES LATE IN THE WEEK WHICH MAY REQUIRE
PRECIP MENTION IN LATER FORECASTS.
MARSILI
&&
.AVIATION...
1800 UTC TAFS...BUBBLE HIGH THAT FORMED NEAR PIA BEFORE NOON HAS
MOVED NE TO ORD NOW...TIGHTENING PRESS GRADIENT FOR WRN HALF IL.
HIGH WINDS TO 45 KTS W OF I-39 LASTING A COUPLE HOURS. BUT STILL
RATHER GUSTY AND STRONG AT ORD AS WELL WITH GUSTS TO 28 KTS. THIS
LASTING ONLY AN HOUR OR TWO WITH WINDS BACKING FROM SOUTH TO ESE
FOR REMAINDER OF THE AFTN AND SETTLING DOWN TO 10 KTS. PERSISTENT
PASSAGE OF SHOWERS IS LOWERING CIGS TO IFR THIS AFTN AND EARLY
TONIGHT WITH VSBY MVFR AND PSBLY IFR AT TIMES. WILL KEEP RAIN
GOING UNTIL COLD FRONAL PASSAGE LATE TONIGHT BUT SHUD SEE WARM
FRONT DOWN AROUND ST LOUIS WORKING NORTH THIS AFTN...AND MAKING
PASSAGE IN THE EARLY EVENING. WINDS SHIFTING FROM SE TO SOUTH AND
EVEN SW THIS EVENING WITH WARM FRONT PASSAGE. CIGS MAY IMPROVE
WITH WARMER TEMPS HAVING ABILITY TO HOLD MSTR BUT CONSIDERING
SATURATION WILL TAKE SOME TIME FOR IFR CIGS TO BREAK UP AND BLOW
OUT. SO JUST WAITED FOR COLD FROPA AFTER MIDNIGHT TO IMPROVE FROM
IFR AND IN FACT SCATTER CIGS OUT. BRISK NW FLOW SHUD GUST WINDS
TO 25 KTS REST OF THE NIGHT AND THRU MOST OF SATURDAY. HOWEVER
WITH INCREASING ANTICYCLONIC FLOW WORKING INTO THE AREA...WILL NOT
EXPECT ANY CIGS TO DEVELOP ON SATURDAY.
RLB
&&
.MARINE...
307 PM CDT
HIGH PRESSURE TO THE EAST OF THE LAKES HAS ESTABLISHED A WIDESPREAD
SOUTH TO SE FLOW OVER THE LAKES EARLY TONIGHT. A TIGHTENING PRESSURE
GRADIENT OUT AHEAD OF A LOW PRESSURE SYSTEM IN THE PLAINS WILL PUSH
WINDS UP TO NEAR 25 KTS TONIGHT BEFORE VEERING TO THE WEST WITH
FRONTAL PASSAGE BY DAYBREAK SATURDAY. WHILE COLDER LAKE WATERS HAVE
DECOUPLED THE STRONG SOUTH WINDS...THE COOLER WEST TO NW FLOW WILL
LIKELY INCREASE LAKE WINDS TO 30 KNOTS ON SATURDAY AND POSSIBLY GALE
FORCE FAR NORTH NEAR MACKINAC. HIGH PRESSURE PUSHING IN FROM THE
PLAINS ON SUNDAY SHUD RELAX WINDS AND BACK THEM TO THE SOUTH AND
SOUTHWEST ONCE AGAIN. ANOTHER LOW PRESSURE SYSTEM APPROACHING FROM
CANADA WILL INCREASE PRESSURE FORCES AND PRODUCE A STRONG SOUTH TO
SW FLOW ON MONDAY. COOL LAKE WATERS WILL LIKELY AGAIN KEEP GALE
FORCE WINDS DECOUPLED FROM THE SFC. THIS FRONT DROPS SE DOWN THE
LAKE ON TUESDAY AND WILL SWITCH WINDS BACK TO THE NORTHWEST...THEN
FOLLOW UP WITH ANOTHER HIGH TAKING HOLD BY WEDNESDAY.
RLB
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...FLASH FLOOD WATCH...ILZ003-ILZ004-ILZ005-ILZ006-ILZ008-ILZ010-
ILZ011-ILZ012-ILZ013-ILZ014-ILZ019-ILZ020-ILZ021-ILZ022-
ILZ023-ILZ032-ILZ033-ILZ039 UNTIL 4 AM SATURDAY.
IN...FLASH FLOOD WATCH...INZ001-INZ002-INZ010-INZ011-INZ019 UNTIL 4
AM SATURDAY.
LM...SMALL CRAFT ADVISORY...LMZ740-LMZ741-LMZ742-LMZ743-LMZ744-
LMZ745...1 AM SATURDAY TO 7 PM SATURDAY.
&&Hazardous weather outlook, May 15, 4:13 PM CDT, 1 hour 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 413 PM CDT FRI MAY 15 2009 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 162115- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 413 PM CDT FRI MAY 15 2009 /513 PM EDT FRI MAY 15 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS... NORTHEAST ILLINOIS AND NORTHWEST INDIANA. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED: HEAVY RAINFALL AND LOCALIZED FLASH FLOODING. THUNDERSTORMS...SOME MAY PRODUCE: HAIL TO THE SIZE OF QUARTERS. HEAVY RAIN. DAMAGING WINDS IN EXCESS OF 60 MPH. AND POSSIBLY A TORNADO. AREAS AFFECTED AND TIMING: THUNDERSTORMS WILL BE MOST NUMEROUS MAINLY SOUTH OF INTERSTATE 80 EARLY THIS EVENING...WITH THE THREAT OF THUNDERSTORMS INCREASING ACROSS REMAINDER OF NORTHERN ILLINOIS AND NORTHWEST INDIANA MID TO LATE EVENING. THE GREATEST THREAT OF SEVERE WEATHER WILL BE FOR LOCATIONS SOUTH OF INTERSTATE 80 THIS EVENING. DISCUSSION: AN AREA OF LOW PRESSURE ACROSS NORTHWEST MISSOURI WILL RAPIDLY TRACK ACROSS NORTHERN ILLINOIS THIS EVENING ALONG A WARM FRONT LIFTING NORTHWARD FROM CENTRAL ILLINOIS. THUNDERSTORMS...SOME SEVERE...ARE EXPECTED IN THE VICINITY OF THE WARM FRONT SOUTH OF INTERSTATE 80 THIS EVENING. FARTHER TO THE NORTH THE POTENTIAL OF SEVERE WEATHER IS MORE LIMITED ALTHOUGH ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN SEVERE WEATHER THREATS WITH AN ISOLATED TORNADO POSSIBLE SOUTH OF INTERSTATE 80 THIS EVENING. IN ADDITION TO THE POTENTIAL OF SEVERE WEATHER...HEAVY RAIN AND FLASH FLOODING WILL BE POSSIBLE WITH MANY AREAS RECEIVING BETWEEN 1 AND 3 INCHES OF RAIN BEFORE THE SYSTEM PULLS OFF TO THE EAST LATE TONIGHT...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. FINALLY...PORTIONS OF THE KANKAKEE...VERMILLION...AND ILLINOIS RIVERS WILL REMAIN FLOODED. ADDITIONAL FLOODING IS EXPECTED ON AREA RIVERS DUE TO THE HEAVY RAINFALL FORECASTED TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS A CHANCE FOR SOME FROST LATE SATURDAY NIGHT AND EARLY SUNDAY MORNING...ESPECIALLY OVER THE NORTHERN AND WESTERN CHICAGO SUBURBS WEST INTO NORTH CENTRAL ILLINOIS. PORTIONS OF THE ILLINOIS...VERMILION...AND KANKAKEE RIVERS WILL REMAIN IN FLOOD. ADDITIONAL RIVER FLOODING IS LIKELY ON OTHER AREA RIVERS DUE TO THE RECENT HEAVY RAINFALL. THERE IS ALSO A CHANCE OF THUNDERSTORMS TUESDAY OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS EVENING. SPOTTER REPORTS OF HEAVY RAIN OR FLOODING WILL BE APPRECIATED. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ740>745-162115- WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 413 PM CDT FRI MAY 15 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT. SHOWERS AND SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS SOUTHERN LAKE MICHIGAN TONIGHT. A FEW STORMS MAY PRODUCE WIND GUSTS IN EXCESS OF 35 KNOTS. ALSO...OUTSIDE OF ANY THUNDERSTORMS...HAZARDOUS WINDS FOR SMALL CRAFT ARE LIKELY TO DEVELOP OVERNIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. HAZARDOUS WINDS FOR SMALL CRAFT ARE EXPECTED SATURDAY AND SATURDAY NIGHT. ALSO...THERE IS A CHANCE OF THUNDERSTORMS TUESDAY OF NEXT WEEK. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-162115- LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TOW RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 413 PM CDT FRI MAY 15 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT. SHOWERS AND SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS LAKE MICHIGAN TONIGHT WITH THE GREATEST COVERAGE OF THUNDERSTORMS ACROSS THE SOUTHERN HALF OF THE LAKE. SOME OF THE STORMS MAY PRODUCE WIND GUSTS IN EXCESS OF 35 KNOTS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ALSO...THERE IS A CHANCE OF THUNDERSTORMS TUESDAY OF NEXT WEEK. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO MARSILI
In the hours before
Local storm report, May 15, 4:04 PM CDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
404 PM CDT FRI MAY 15 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HEAVY RAIN PEOTONE 41.33N 87.80W
05/15/2009 M1.10 INCH WILL IL TRAINED SPOTTER
RAINFALL LAST 10 HOURS.
&&
CMLocal storm report, May 15, 5:05 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
505 PM CDT FRI MAY 15 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0459 PM HEAVY RAIN PEOTONE 41.33N 87.80W
05/15/2009 M1.16 INCH WILL IL TRAINED SPOTTER
&&
CMLocal storm report, May 15, 5:12 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
512 PM CDT FRI MAY 15 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0506 PM HEAVY RAIN MOKENA 41.53N 87.88W
05/15/2009 M1.24 INCH WILL IL TRAINED SPOTTER
RAINFALL SINCE 7AM THIS MORNING.
&&
CMLocal storm report, May 15, 5:36 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
536 PM CDT FRI MAY 15 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HEAVY RAIN 1 ESE LA SALLE 41.33N 89.08W
05/15/2009 M2.62 INCH LA SALLE IL TRAINED SPOTTER
&&
CMLocal storm report, May 15, 5:37 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
537 PM CDT FRI MAY 15 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HEAVY RAIN YORKVILLE 41.64N 88.45W
05/15/2009 M1.08 INCH KENDALL IL CO-OP OBSERVER
&&
CMLocal storm report, May 15, 5:45 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
545 PM CDT FRI MAY 15 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM HEAVY RAIN PEOTONE 41.33N 87.80W
05/15/2009 M1.31 INCH WILL IL CO-OP OBSERVER
SINCE THIS MORNING.
&&
CMThe office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 9:17 PM CDT | River Flood Warning | LOT | Grundy | 3 days |
| May 15, 8:54 AM CDT | River Flood Watch | LOT | Winnebago | 13 hr |
| May 15, 9:08 AM CDT | River Flood Advisory | LOT | Boone | 13 hr |
| May 15, 11:05 AM CDT | River Flood Warning | LOT | Kankakee | 46 hr |
| May 15, 11:05 AM CDT | River Flood Warning | LOT | Kane, Kendall | 17 hr |
| May 15, 11:05 AM CDT | River Flood Warning | LOT | LaSalle | 22 hr |
| May 15, 11:05 AM CDT | River Flood Warning | LOT | Iroquois | 5 days |
| May 15, 12:38 PM CDT | Wind Advisory | LOT | Boone, DeKalb, LaSalle, Lee, Livingston, Ogle and 1 more | 2 hr |
| May 15, 2:48 PM CDT | Areal Flood Advisory | LOT | Cook, DeKalb, DuPage, Grundy, Kane, Kankakee and 8 more | 57 days |
| May 15, 3:14 PM CDT | River Flood Warning | LOT | Livingston | 18 hr |
| May 15, 3:34 PM CDT | Small Craft Advisory | LOT | 12 hr | |
| May 15, 5:46 PM CDT | Flash Flood Warning | LOT | Cook, DuPage, Ford, Grundy, Iroquois, Kankakee and 4 more | 6 hr |
| May 15, 11:05 AM CDT | River Flood Warning | LOT | Porter | 58 hr |
| May 15, 11:05 AM CDT | River Flood Warning | LOT | Jasper, Porter | 58 hr |
| May 15, 6:47 PM CDT | Severe Thunderstorm Warning | LOT | Benton | 58 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2009Severe Thunderstorm Warnings in Indiana, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.